Duke Mathematical Journal

An analogue of Serre's conjecture for Galois representations and Hecke eigenclasses in the mod p$ cohomology of GL(n,ℤ)

Avner Ash and Warren Sinnott

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 105, Number 1 (2000), 1-24.

Dates
First available in Project Euclid: 13 August 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1092403813

Digital Object Identifier
doi:10.1215/S0012-7094-00-10511-X

Mathematical Reviews number (MathSciNet)
MR1788040

Zentralblatt MATH identifier
1015.11018

Subjects
Primary: 11F80: Galois representations
Secondary: 11F60: Hecke-Petersson operators, differential operators (several variables) 11F75: Cohomology of arithmetic groups 11R39: Langlands-Weil conjectures, nonabelian class field theory [See also 11Fxx, 22E55]

Citation

Ash, Avner; Sinnott, Warren. An analogue of Serre's conjecture for Galois representations and Hecke eigenclasses in the mod p $ cohomology of GL( n ,ℤ). Duke Math. J. 105 (2000), no. 1, 1--24. doi:10.1215/S0012-7094-00-10511-X. https://projecteuclid.org/euclid.dmj/1092403813


Export citation

References

  • G. Allison, A. Ash, and E. Conrad, Galois representations, Hecke operators and the mod $p$ cohomology of $\GL(3,\ZZ)$ with twisted coefficients, Experiment. Math. 7 (1998), 361--390.
  • A. Ash, Farrell cohomology of $\GL(n,\ZZ)$, Israel J. Math. 67 (1989), 327--336.
  • --. --. --. --., Galois representations attached to mod $p$ cohomology of $\GL(n,\ZZ)$, Duke Math. J. 65 (1992), 235--255.
  • --. --. --. --., ``Galois representations and cohomology of $\GL(n,\ZZ)$'' in Séminaire de Théorie des Nombres (Paris, 1989--90.), Progr. Math. 102, Birkhäuser, Boston, 1992, 9--22.
  • --. --. --. --., Galois representations and Hecke operators associated with the mod $p$ cohomology of $\GL(1,\ZZ)$ and $\GL(2,\ZZ)$, Proc. Amer. Math. Soc. 125 (1997), 3209--3212.
  • --. --. --. --., Monomial Galois representations and Hecke eigenclasses in the mod $p$ cohomology of $\GL(p-1,\ZZ)$, Math. Ann. 315 (1999), 263--280.
  • A. Ash and M. McConnell, Experimental indications of three-dimensional Galois representations from the cohomology of $\SL(3,\ZZ)$, Experiment. Math. 1 (1992), 209--223.
  • A. Ash and G. Stevens, Cohomology of arithmetic groups and congruences between systems of Hecke eigenvalues, J. Reine Angew. Math. 365 (1986), 192--220.
  • --. --. --. --., Modular forms in characteristic $l$ and special values of their $L$-functions, Duke Math. J. 53 (1986), 849--868.
  • A. Ash and P. H. Tiep, Modular representations of $\GL(3,{\mathbb F}_p)$, symmetric squares, and mod-$p$ cohomology of $\GL(3,\ZZ)$, J. Algebra 222 (1999), 376--399.
  • Laboratoire A2X, UFR de Mathématiques et Informatique, Université Bordeaux I, Tables of Number Fields (May 15, 1998), available from ftp://megrez.math.u-bordeaux.fr/pub/numberfields/, (January 22, 1999). (The tables of fields of degree 4 are based on tables compiled by J. Buchmann, D. Ford, and M. Pohst.)
  • C. Batut, K. Belabas, D. Bernardi, H. Cohen, and M. Olivier, PARI-GP, available from http://www.parigp-home.de/.
  • K. Brown, Cohomology of Groups, Grad. Texts in Math. 87, Springer, New York, 1982.
  • L. Clozel, ``Motifs et formes automorphes'' in Automorphic Forms, Shimura Varieties and L-functions (Ann Arbor, Mich., 1988), Vol. 1, Perspect. Math. 10, Academic Press, Boston, 1990.
  • T. Crespo, Explicit constructions of $A_n$ type fields, J. Algebra 127 (1989), 452--.\hs461.
  • C. Curtis and I. Reiner, Methods of Representation Theory, Vol. 1, Pure Appl. Math., Wiley, New York, 1981.
  • H. Darmon, ``Serre's conjectures'' in Seminar on Fermat's Last Theorem (Toronto, 1993--94.), CMS Con. Proc. 17, Amer. Math. Soc., Providence, 1995.
  • F. Diamond, ``The refined conjecture of Serre'' in Elliptic Curves, Modular Forms and Fermat's Last Theorem (Hong Kong, 1993), Ser. Number Theory 1, International Press, Cambridge, Mass., 1995, 22--37.
  • S. Dory and G. Walker, The composition factors of $\mathbb{F}_p[x_1, x_2, x_3]$ as a $\GL(3, p)$-module, J. Algebra 147 (1992), 411--.\hs441.
  • B. Edixhoven, ``Serre's conjectures'' in Modular Forms and Fermat's Last Theorem (Boston, 1995), Springer, New York, 1997, 209--242.
  • S. Gelbart and H. Jacquet, A relation between automorphic representations of $\GL(2)$ and $\GL(3)$, Ann. Sci. École Norm. Sup. (4) 11 (1978), 471--542.
  • B. Gross, A tameness criterion for Galois representations associated to modular forms (mod $p$), Duke Math. J. 61 (1990), 445--517.
  • --. --. --. --., Modular forms (mod $p$) and Galois representations, Internat. Math. Res. Notices 1998, 865--875.
  • --. --. --. --., ``On the Satake isomorphism'' in Galois Representations in Arithmetic Algebraic Geometry (Durham, 1996), London Math. Soc. Lecture Note Ser. 254, Cambridge Univ. Press, Cambridge, 1998, 223--237.
  • --. --. --. --., Algebraic modular forms, Israel J. Math. 113 (1999), 61--93.
  • R. Lee and J. Schwermer, Cohomology of arithmetic subgroups of $\SL_3$ at infinity, J. Reine Angew. Math. 330 (1982), 100\hs--131.
  • D. Ramakrishnan, Modularity of the Rankin-Selberg L-series and multiplicity one for $\SL(2)$, to appear in Ann. of Math. (2).
  • J.-P. Serre, ``Modular forms of weight one and Galois representations'' in Algebraic Number Fields: $L$-functions and Galois properties (Durham, 1975), Academic Press, London, 1977, 193--268.
  • --. --. --. --., Sur les représentations modulaires de degré 2 de $\Gal(\bar Q/Q)$, Duke Math. J. 54 (1987), 179--230.
  • I. Sh. Slavutskii, Upper bounds and numerical calculation of the number of ideal classes of real quadratic fields, Amer. Math. Soc. Transl. Ser. 2 82 (1969), 67--72.
  • J. Weisinger, Some results on classical Eisenstein series and modular forms over function fields, Ph.D. thesis, Harvard University, 1977.